Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
129 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedy to relieve throat irritation and redness

Hi there, I was recently checked out by an ent for a sore throat and it was discovered that I had some redness at the base of my tongue near my epiglottis. I have just finished a treatment of antibiotics (Avelox) and inhaler (symbicort) for a case of bronchitis. After the treatment I have been having a powdery taste in my throat (I understand this could be an aftereffect of symbicort; I have started a treatment of nystatin just in case I have thrush although I do not have obvious symptoms. I know my problem is the redness at the base of my tongue but I want to know how I can relieve the irritation feeling and the irritation when I breathe through my mouth. It is not painful but very annoying. I have tried various mouthwashes but they seem to burn. I am trying to find something (gargle or otherwise) that will lesson the irritation and put me on the road to healing that redness. I have been checked for allergies and have none. The ent said that the rest of my throat is fine and although I have some acid reflux and take 40 mg Nexium a day he said that based on the appearance of the top of my esophagus and my vocal cords and larynx that the chances of upper reflux are extremely low. Thanks Jean
Tue, 8 Sep 2020
Report Abuse
General Surgeon 's  Response
Hi,

GERD is gastroesophageal reflux disease can be the cause for redness. You are already applying Nystatin for possible oral thrush and will control fungal infection. Using too much of chemical based oral rinses or gargles can cause irritation as you have mentioned in your history hence watch for which one is causing irritation and stop such things. You have to add on gastric friendly anti-inflammatory medicine like Serratiopetidase or plain paracetamol as per your weight.

Drink plenty of plain water as this maintains your hydration and also helps in self cleaning. Further investigations like upper GI Endoscopy can help confirm the status of GERD and also helps to know the exact position of pharyngeal and laryngeal conditions. These will help to add on further management. Take multivitamins and minerals with trace elements for better and early healing.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. T. Chandrakant, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Epiglottis


Suggest remedy to relieve throat irritation and redness

Hi, GERD is gastroesophageal reflux disease can be the cause for redness. You are already applying Nystatin for possible oral thrush and will control fungal infection. Using too much of chemical based oral rinses or gargles can cause irritation as you have mentioned in your history hence watch for which one is causing irritation and stop such things. You have to add on gastric friendly anti-inflammatory medicine like Serratiopetidase or plain paracetamol as per your weight. Drink plenty of plain water as this maintains your hydration and also helps in self cleaning. Further investigations like upper GI Endoscopy can help confirm the status of GERD and also helps to know the exact position of pharyngeal and laryngeal conditions. These will help to add on further management. Take multivitamins and minerals with trace elements for better and early healing. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. T. Chandrakant, General Surgeon